Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Woeful lack of Awareness

Posted by dove on October 22, 1999, at 9:49:00

In reply to Re: Question for the audience ...Noa, posted by Deb R on October 22, 1999, at 7:09:34

This problem with harming our elders with meds that are inappropriate or toxic in their dosages is a real problem. My Dad is 55 yrs. and has high blood pressure and was put on a beta-blocker (only one male on his side of the family has ever lived past 55 and that's his older brother) Now my Dad already struggles with extreme mood-swings and depression. He did a quick, massive crash into depression, convinced himself that the world would be better w/o him, so lethargic, sat and stared at walls. My Dad normally can't sit still for 3 minutes and is verbally aggressive. So we are taking all this as a good change because we can actually stand being in his presence.

Then my Mom calls me and says that he's sneaking around the house at night "taking care of loose-ends" and seems to be getting rid of all his possessions. Well, I immediately recognize this because I've done it countless times and I tell her to bring him in to the doc and make a quick search on his meds and send her the info on the serious side-effects.

Goes to the doc, my Mom tries to explain what's going on, the doc explains why this has nothing to do with his meds and has to do with his father's death at the same age ect.. and said he needed to rest more, take more naps during the day. They go home and nothing gets better, he's writing long letters to all the people he knows (he's a minister by the way)and various other omninous activities.

Mom reads all the side-effects, starts asking direct questions and eliciting real answers from Dad, who is in such a fog he doesn't even realize what she's asking or why. She goes to the pharmacy, looks over the dangerous and rare side-effects, states to the pharmicist that he has all these and they tell her to bring him in.

Bring him in, doc says it's not the meds, leave and arrive at the E.R., that doc says yes the meds are the likely cause, do some bloodwork and find him toxic.

Short story long, my Dad finds a different med that still keeps his blood-pressure under control and doesn't cause him to think about suicide 24 hrs a day. His system is now oversensitive to meds and dietary changes either due to aging and/or the bad reaction to all the different meds.

Lessons learned: 55 years old is different than 45, kidneys and livers age just like skin or bones, when no one listens find someone who will, when your loved-one acts strangely investigate. Big personality changes are always cause to worry.
My best to you Deb, I hope you find a solution.





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:dove thread:13392